Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 6, 2013, 5:40 AM CDT for Reynolds County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 5:40 AM CDT (10:40 UTC)
- Expired
- Aug 6, 2013, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:20 AM CDT | HEAVY RAIN 2 | Ellington, MO | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS53 KLSX 061040
FFWLSX
MOC179-061630-
/O.NEW.KLSX.FF.W.0044.130806T1040Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1130 AM CDT
* AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN
HAS FALLEN ACROSS SOUTHERN REYNOLDS COUNTY SINCE 300 AM. ANOTHER 1
TO 2 INCHES OF RAINFALL IS POSSIBLE THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELLINGTON...GARWOOD AND REYNOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
3720 9109 3720 9112 3725 9113 3726 9117
3731 9116 3731 9118 3741 9118 3738 9077
3716 9073 3713 9077 3706 9077 3705 9096
$$
GLASS2 follow-up statements
039
WGUS73 KLSX 061332
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT TUE AUG 6 2013
MOC179-061630-
/O.CON.KLSX.FF.W.0044.000000T0000Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-
832 AM CDT TUE AUG 6 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN REYNOLDS COUNTY
UNTIL 1130 AM CDT...
AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUING TO MOVE
ACROSS THE WARNED AREA. TRAINED WEATHER OBSERVERS INDICATE TWO
INCHES OF RAINFALL HAS OCCURRED NEAR ELLINGTON...WITH DOPPLER RADAR
ESTIMATING UP TO SIX INCHES OF RAINFALL FURTHER SOUTH ACROSS EXTREME
SOUTHERN REYNOLDS COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ELLINGTON...GARWOOD AND REYNOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
3720 9109 3720 9112 3725 9113 3726 9117
3731 9116 3731 9118 3741 9118 3738 9077
3716 9073 3713 9077 3706 9077 3705 9096
$$
CVKING068
WGUS73 KLSX 061637
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT TUE AUG 6 2013
MOC179-061650-
/O.EXP.KLSX.FF.W.0044.000000T0000Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-
1137 AM CDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN REYNOLDS
COUNTY HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...AND
ONLY LIGHT RAIN IS EXPECTED FOR THE NEXT FEW HOURS. A CHECK WITH LAW
ENFORCEMENT...FIRE DEPARTMENTS...AS WELL AS HIGHWAY CREWS ACROSS
SOUTHERN REYNOLDS COUNTY INDICATE THAT CREEKS AND STREAMS ARE
REMAINING WITHIN THEIR BANKS.
LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
3720 9109 3720 9112 3725 9113 3726 9117
3731 9116 3731 9118 3741 9118 3738 9077
3716 9073 3713 9077 3706 9077 3705 9096
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:16 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 6, 4:16 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 416 AM CDT TUE AUG 6 2013 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 413 AM CDT TUE AUG 6 2013 CONTINUE TO DEAL WITH ACTIVE WEATHER PATTERN FOR THE FORESEEABLE FUTURE. THIS MORNING...HAVE MCS MOVING EAST ACROSS SOUTHERN MO WITH STORMS DEVELOPING AHEAD OF IT ON NOSE OF LOW LEVEL JET. SO TRYING TO PIN DOWN EXACT LOCATION OF PCPN IS TRICKY. FEEL THAT BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH OF A COLUMBIA TO STE. GENEVIEVE LINE...WITH LESSER CHANCES TO THE NORTH AND NORTHEAST. IN THE MEANTIME...DEALING WITH LOW STRATUS DECK/AREAS OF FOG WHICH WILL SLOWLY LIFT AND SCATTER OUT TODAY. DEPENDING ON HOW FAST THE LOW CLOUDS SCATTER OUT AND WHERE PCPN MOVES THROUGH...HIGH TEMPS COULD BE A BUST ONCE AGAIN. TEMPERATURES ONLY ROSE ABOUT 5 TO 10 DEGREES ABOVE MORNING LOWS YESTERDAY FOR A LARGE PORTION OF THE FORECAST AREA. SO LOWERED HIGHS A FEW DEGREES TODAY...BUT MAY NEED TO BE LOWERED EVEN MORE. PCPN TO TAPER OFF THIS AFTERNOON...THEN AS MAIN FRONTAL BOUNDARY MOVES INTO NORTHWESTERN MO EARLY THIS EVENING...ACTIVITY TO FIRE ALONG BOUNDARY AND SLIDE THROUGH OVERNIGHT...WITH BEST CHANCES OVER THE EASTERN HALF OF CWA...BUT MOST LOCATIONS TO SEE DECENT RAINFALL WITH THIS SYSTEM. LOWS TONIGHT TO REMAIN RATHER MILD IN THE UPPER 60S TO LOW 70S. BY WEDNESDAY...PCPN TO TAPER OFF BUT NOT COMPLETELY COME TO AN END AS FRONT STALLS OUT OVER SOUTHERN MO. BEST CHANCES OF RAIN WILL BE ALONG AND SOUTH OF I-70 THROUGH WEDNESDAY NIGHT. HIGHS WILL BE IN THE LOW 80S FAR NORTH TO THE UPPER 80S FAR SOUTH...BUT MAY NEED TO BE ADJUSTED DOWNWARD DEPENDING ON PCPN AND CLOUD COVER. LOWS WEDNESDAY NIGHT WILL BE IN THE LOW 60S TO LOW 70S. ON THURSDAY...MODELS INDICATE A DECENT SHORTWAVE WILL SLIDE ALONG STALLED BOUNDARY WITH MCS DEVELOPING OVER KS EARLY THURSDAY MORNING AND SLIDING EAST THROUGH FORECAST AREA DURING THE DAY ON THURSDAY. BEST CHANCES OF STORMS WILL BE ALONG AND SOUTH OF I-70. SO KEPT LIKELY POPS GOING THROUGH THURSDAY NIGHT. HIGHS ON THURSDAY WILL BE IN THE UPPER 70S TO LOW 80S. BYRD .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 413 AM CDT TUE AUG 6 2013 BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY SLOWLY EXITS REGION ON FRIDAY...WITH PCPN TAPERING OFF BY SATURDAY. HOWEVER...WEAK SURFACE RIDGE TO MOVE OFF BY SUNDAY WITH NEXT SYSTEM APPROACHING THE FORECAST AREA. HAVE A CHANCE OF STORMS OVER WESTERN HALF OF CWA ON SUNDAY...THEN SPREAD EAST ACROSS ENTIRE FORECAST AREA BY SUNDAY NIGHT AND MONDAY. HIGHS WILL BE IN THE 80S THROUGH THE PERIOD WITH LOWS IN THE 60S. BYRD && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1105 PM CDT MON AUG 5 2013 RATHER COMPLEX WX SITUATION WITH ONE AREA OF MVFR CIGS MOVING SWD OVER PORTIONS OF CENTRAL IL AND NERN MO...ANOTHER AREA OF IFR CIGS MOVING NWD AND NEWD CURRENTLY ACROSS SRN AND SWRN IL AS WELL AS SERN AND E CENTRAL MO. COMPLICATING MATTERS IS AREA OF TSRA CURRENTLY OVER KS MOVING EWD WITH CI SHIELD OVER THE REGION. UIN MAY COOL ENUF THRU THE NIGHT FOR AT LEAST MVFR FG TO DEVELOP ALONG WITH AREA OF MVFR CIGS MOVING BACK NWD AS THE WRMFNT LIFTS NWD TONIGHT. COU SHUD REMAIN VFR THRU MUCH OF THE NIGHT AS THICKER CI CONTINUES TO MOVE OVER THE AREA AS TSRA COMPLEX APPROACHES. BELIEVE THESE TSRA WILL REMAIN JUST S OF COU TERMINAL...BUT MAY STILL SEE SPRINKLES OR A BRIEF PERIOD OF -RA. THESE TSRA ARE ALSO EXPECTED TO REMAIN JUST S OF SUS/CPS TUES MORNING...BUT CAN NOT RULE OUT DEVELOPMENT ALONG THE NRN FRINGES OF THE COMPLEX. UNTIL THESE TSRA ARRIVE...BELIEVE IFR CIGS WILL REMAIN IN PLACE AS THE WRMFNT SHUD REMAIN JUST S OF THE TERMINALS. THESE CIGS SHUD BE SLOW TO RISE TUES. KEPT MENTION OF VCSH TUES AFTERNOON WITH REDEVELOPMENT EXPECTED ALONG THE FNT. BETTER CHANCES EXIST AT UIN TUES NIGHT NEAR THE END OF THE TAF PERIOD AS A CDFNT MOVES S INTO THE REGION. WILL LEAVE OUT FOR NOW. SPECIFICS FOR KSTL...TSRA OVER KS WILL MOVE ESE TOWARD ERN MO OVERNIGHT. EXPECT TSRA TO REMAIN S OF TERMINAL...BUT CAN NOT RULE OUT DEVELOPMENT ALONG THE NRN FRINGES OF THIS COMPLEX. UNTIL THEN...BELIEVE IFR CIGS WILL REMAIN IN PLACE AS THE WRMFNT APPROACHES THE AREA. LOW CIGS SHUD BE SLOW TO LIFT TUES MORNING. KEPT MENTION OF VCSH TUES AFTERNOON WHERE REDEVELOPMENT OF TSRA ALONG THE FNT IS EXPECTED. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 6, 4:53 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 453 AM CDT TUE AUG 6 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 453 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY OVER PARTS OF CENTRAL AND SOUTHEAST MISSOURI TODAY...AND ACROSS MUCH OF THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...ESPECIALLY TONIGHT...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION FROM WEDNESDAY THROUGH FRIDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI ON SUNDAY...AND ACROSS THE ENTIRE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:44 AM CDT | Dense Fog Advisory | LSX | Knox, Lewis, Marion, Monroe, Pike, Ralls and 1 more | 3 hr |
| Aug 6, 9:49 AM CDT | River Flood Warning | LSX | Osage | 6 days |
| Aug 6, 3:51 PM CDT | Flash Flood Watch | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.